Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 17, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 19, 2014, 3:15 AM EST. It took effect at Nov 19, 2014, 11:29 AM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2014, 3:15 AM EST (08:15 UTC)
- In effect from
- Nov 19, 2014, 11:29 AM EST
- Expired
- Nov 20, 2014, 7:00 AM EST
- In force
- 20 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
098 WHUS73 KGRR 190815 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 315 AM EST WED NOV 19 2014 LMZ844>849-191615- /O.EXT.KGRR.SC.Y.0065.000000T0000Z-141119T2000Z/ /O.NEW.KGRR.GL.W.0017.141119T2000Z-141120T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 315 AM EST WED NOV 19 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST THURSDAY. * WINDS...SOUTHWEST 10 TO 20 KNOTS VEERING WEST AND INCREASING TO 35 KNOT GALES LATE THIS AFTERNOON THROUGH TONIGHT. * WAVES...BUILDING TO 8 TO 12 FEET TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
127 WHUS73 KGRR 191629 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1129 AM EST WED NOV 19 2014 LMZ844>849-200030- /O.CAN.KGRR.SC.Y.0065.000000T0000Z-141119T2000Z/ /O.EXT.KGRR.GL.W.0017.141119T1629Z-141120T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1129 AM EST WED NOV 19 2014 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...WEST GALES TO 35 KNOT GALES INCREASING TO 40 KNOTS THIS EVENING AND THEN BECOMING NORTHWEST 20 TO 25 KNOTS THURSDAY. * WAVES...BUILDING TO 8 TO 12 FEET TONIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
685 WHUS73 KGRR 192006 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 306 PM EST WED NOV 19 2014 LMZ844>849-200415- /O.CON.KGRR.GL.W.0017.000000T0000Z-141120T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 306 PM EST WED NOV 19 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...WEST GALES TO 35 KNOT GALES INCREASING TO 40 KNOTS THIS EVENING AND THEN BECOMING NORTHWEST 20 TO 25 KNOTS THURSDAY. * WAVES...BUILDING TO 8 TO 12 FEET TONIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
272 WHUS73 KGRR 200117 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 817 PM EST WED NOV 19 2014 LMZ844>849-200930- /O.CON.KGRR.GL.W.0017.000000T0000Z-141120T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 817 PM EST WED NOV 19 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...WEST GALES TO 35 KNOT GALES INCREASING TO 40 KNOTS THIS EVENING AND THEN BECOMING NORTHWEST 20 TO 25 KNOTS THURSDAY. * WAVES...8 TO 12 FEET TONIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
394 WHUS73 KGRR 200802 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 302 AM EST THU NOV 20 2014 LMZ844>849-201615- /O.CON.KGRR.GL.W.0017.000000T0000Z-141120T1200Z/ /O.NEW.KGRR.SC.Y.0066.141120T1200Z-141121T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 302 AM EST THU NOV 20 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST FRIDAY. * WINDS...WEST GALES TO 35 KNOT GALES DECREASING TO WINDS TO 30 KNOTS AND THEN BECOMING NORTHWEST. * WAVES...7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 19, 12:07 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 19, 12:07 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1207 AM EST WED NOV 19 2014
LATEST UPDATE...
AVIATION
.SYNOPSIS...
ISSUED AT 259 PM EST TUE NOV 18 2014
THE CURRENT LAKE EFFECT SNOW EVENT WILL CONTINUE TO DIMINISH THIS
EVENING BUT ANOTHER SYSTEM BRINGING ADDITIONAL ARCTIC AIR WILL
BRING SNOW ACROSS THE AREA WEDNESDAY MORNING THAT WILL TRANSITION
INTO LAKE EFFECT SNOW WEDNESDAY EVENING. THAT WILL CONTINUE INTO
THURSDAY...TAPERING TO FLURRIES ON FRIDAY. TEMPERATURES WILL
CONTINUE TO BE WELL BELOW NORMAL THROUGH FRIDAY.
A STRONG STORM SYSTEM FROM THE SOUTHERN PLAINS WILL BRING MUCH
WARMER AIR WITH RAIN OVER THE WEEKEND. THAT WILL LIKELY START AS
FREEZING RAIN LATE FRIDAY NIGHT AND THE FREEZING RAIN WILL
CONTINUE INTO SATURDAY MORNING. RAIN MAY BE HEAVY AT TIMES INTO
SATURDAY NIGHT INTO EARLY MONDAY.
THE COLD AIR RETURNS LATER MONDAY SO THE RAIN CHANGES BACK TO SNOW
SHOWERS. EXPECT COLDER WEATHER INTO THANKSGIVING WITH SOME SNOW
POSSIBLE.
&&
.UPDATE...
ISSUED AT 904 PM EST TUE NOV 18 2014
LAKE EFFECT SNOW SHOWERS WILL CONTINUE LATE THIS EVENING AND
OVERNIGHT. HOWEVER THEY WILL GRADUALLY DIMINISH IN COVERAGE AND
INTENSITY OVERNIGHT AS DUE TO SIGNIFICANTLY LOWERING INVERSION
HEIGHTS AND ALSO A GRADUALLY SHIFT IN LOW LEVEL WIND DIRECTION
BACK TO THE SW THEN SSW TO SOUTH OVERNIGHT. THIS WILL CAUSE THE
LAKE EFFECT SNOW BANDS TO SHIFT IN ORIENTATION SUCH THAT THEY WILL
BE MOST FOCUSED AND PREVALENT ACROSS THE LAKESHORE COUNTIES BY
EARLY WEDNESDAY MORNING.
THE WARNING HEADLINES WERE ALL ALLOWED TO EXPIRE AS SCHEDULED AT 9
PM. THE WINTER WX ADVISORY HEADLINE IS IN EFFECT FOR ALL OUR
LAKESHORE COUNTIES THROUGH 7 AM THURSDAY. WE HAVE ALSO ISSUED A
WINTER WX ADVISORY HEADLINE THAT IS IN EFFECT FROM NOW THROUGH 3
AM WEDNESDAY FOR NEWAYGO... KENT... BARRY... KALAMAZOO AND
MONTCALM COUNTIES. THIS SINCE LAKE EFFECT SNOW SHOWERS AND
HAZARDOUS TRAVEL CONDITIONS WILL LINGER TONIGHT ACROSS PORTIONS OF
THOSE COUNTIES UNTIL THE WINDS FINALLY BACK MORE TO THE SSW DURING
THE EARLY MORNING HOURS WEDNESDAY AT WHICH POINT THE SNOW SHOWERS
WILL BE MAINLY WEST OF US-131 ACROSS OUR LAKESHORE COUNTIES.
&&
.SHORT TERM...(WEDNESDAY THROUGH FRIDAY NIGHT) ISSUED AT 259 PM
EST TUE NOV 18 2014
THE GREATEST IMPACT TO TRAVEL IN THE SHORT TERM PERIOD WILL LIKELY
BE DURING THE DAY WEDNESDAY ESPECIALLY FROM HOLLAND TOWARD LUDINGTON
WITH HEAVY SNOW SHOWERS AT TIMES AND SNOW COVERED ROADS. WINDS PICK
UP LATER WEDNESDAY AND SHIFT MORE WESTERLY...BRINGING STEADIER SNOW
SHOWERS ONCE AGAIN INTO THE GRAND RAPIDS AREA AND LOCATIONS
NEAR/WEST OF US 131. BLOWING SNOW WILL BE POSSIBLE WEDNESDAY
AFTERNOON THROUGH THURSDAY AFTERNOON IN THESE SAME AREAS.
BY 12Z WEDNESDAY...WAA WILL BE ON OUR DOORSTEP AS WINDS SHOULD
BECOME DUE SOUTH OR EVEN SSE FROM MUSKEGON NORTHWARD ALONG THE LAKE
SHORE. A COLD FRONT WILL BE APPROACHING THE SHORELINE AROUND 18Z
WEDNESDAY AND IT IS AROUND THIS TIME FRAME THAT THINGS COULD GET
RATHER INTERESTING. HI RES MODELS SUCH AS THE WRF ARW AND NAMDNG5
SUGGEST A DOMINANT BAND OR EVEN A MESOLOW WILL LIKELY DEVELOP NEAR
BIG AND LITTLE SABLE POINTS IN THE PRESENCE OF VERY STRONG SFC
CONVERGENCE AS WINDS GO WESTERLY OVER THE LAKE BUT STAY SSE OVER THE
LAKESHORE REGION. THAT BEING SAID...NAM BUFKIT SOUNDINGS INDICATE A
BULLSEYE OF OMEGAS AT MKG AND LDM BELOW THE DGZ BY 18Z
WEDNESDAY...THANKS TO WAA BUMPING UP THE DGZ A FEW THOUSAND FEET
HIGHER DURING THE DAY...SO THIS COULD MITIGATE MORE SUBSTANTIAL
ACCUMULATIONS.
I WOULD ENVISION A DOMINANT LAKE BAND THAT MOVES PARTICULARLY INTO
MASON AND OCEANA COUNTIES BUT COULD EXTEND FURTHER SOUTH INTO
MUSKEGON AND OTTAWA COUNTIES DURING THE LATE MORNING/EARLY AFTERNOON
BEFORE WEAKENING AS IT HEADS EAST. DURING THE 15Z TO 21Z TIME
FRAME...IT COULD GET RATHER DICEY ANYWHERE ALONG THE LAKESHORE BUT
PARTICULARLY FROM HOLLAND TO LUDINGTON AS THIS BAND MOVES ON SHORE.
BRIEFLY VERY HEAVY SNOWFALL RATES ARE POSSIBLE AS THIS OCCURS...WITH
1"-2" PER HOUR POSSIBLE. DOMINANT BANDS AND MESOLOWS CAN PRODUCE
VERY SIGNIFICANT SNOWFALL AMOUNTS IN A SHORT AMOUNT OF
TIME...LEADING TO VERY POOR TRAVEL CONDITIONS. BUT SINCE THIS BAND
WILL BE SHIFTING EAST WITH TIME...THE LOWER RESIDENCE TIME MAY KEEP
ACCUMULATIONS IN CHECK.
AS WINDS TURN WESTERLY WEDNESDAY EVENING...ANY DOMINANT BAND WILL
COME TO AN END AS MULTI-BAND SNOW SHOWERS SET UP ALONG WITH GUSTY
WINDS ONCE AGAIN. INLAND...WE ARE LOOKING AT GUSTS AROUND 25 MPH
WHILE CLOSER TO THE LAKESHORE THOSE GUSTS COULD BE 30-35 MPH. THE
DGZ WILL BE FULLY SATURATED WEDNESDAY AND THURSDAY THOUGH LIFT WILL
BE WANING A BIT ON THURSDAY. THAT BEING SAID THE 1000MB-700MB LAPSE
RATES DO STEEPEN FROM 5-6C/KM ON WEDNESDAY TO 6-7C/KM ON THURSDAY.
0-2KM THETA E LAPSE RATES DO GO NEGATIVE BY LATE WEDNESDAY NIGHT AND
THIS CONTINUES THROUGH THURSDAY NIGHT. THE BOTTOM LINE IS THE SNOW
WILL CONTINUE AS ADVERTISED WITH TOTALS BY THURSDAY EVENING AROUND
4"-7" OR A BIT HIGHER NEAR/WEST OF US 131.
AFTER A QUIETER FRIDAY...RAPID WAA ENSUES LATE FRIDAY NIGHT/EARLY
SATURDAY MORNING AHEAD OF A DEEPENING WAVE ACROSS THE SOUTHERN
PLAINS. MODEL SOUNDINGS DO SUPPORT A PERIOD OF FREEZING RAIN OR
FREEZING DRIZZLE AS THIS OCCURS. COULD BE SOME IMPACTS TO TRAVEL FOR
A BRIEF TIME.
.LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 259 PM EST TUE
NOV 18 2014
THE LONG TERM PORTION OF THE FCST WILL FEATURE A TEMPORARY PATTERN
SHIFT FOR THE AREA BRINGING WARMER AND WETTER CONDITIONS FOR THE
WEEKEND INTO MON. IT DOES LOOK LIKE WE WILL THEN SETTLE BACK INTO A
COOLER PATTERN WITH LAKE EFFECT SNOW POSSIBLE THEN BY THE END OF THE
PERIOD ON TUE.
THE TRANSITION TO THE TEMPORARY WARMER AND WETTER PATTERN COULD BE A
BIT TRICKY FOR A SHORT TIME WITH SOME FREEZING RAIN POSSIBLE EARLY
SAT. WE WILL SEE A STRONG SHORT WAVE COMING ONSHORE OVER THE WEST
COAST ON THU EVENTUALLY LIFT NE TOWARD SAT AS ANOTHER LONGER WAVE
TROUGH MOVES INTO THE ROCKIES AND ABSORBS IT. THE AIR ALOFT WILL BE
PLENTY WARM ENOUGH FOR RAIN...BUT THE COLDER AIR AT THE SFC WILL
TAKE A LITTLE WHILE TO BE USHERED OUT. THE WARMER AIR WILL
EVENTUALLY WIN OUT AS A DEEP SRLY FLOW MOVES IN.
THERE WILL THEN BE A GOOD CHANCE OF RAIN FOR THE WEEKEND AND INTO
MON AS THE UPPER WAVE APPROACHES AND ADVECTS WARM AND MOIST AIR
NORTH OUT OF THE GULF OF MEXICO. THIS COMBINED WITH TEMPS AND DEW
POINTS REMAINING ABOVE FREEZING WILL HELP TO MELT A GOOD DEAL OF THE
RECENT SNOW ACROSS THE AREA. PLEASE SEE THE HYDRO SECTION BELOW FOR
MORE DETAILS ON THIS.
COLDER AIR WILL THEN MAKE A RETURN ON MON AND CONTINUE INTO
TUE...ALONG WITH THE THREAT OF LAKE EFFECT SNOW SHOWERS. THE WEEKEND
WAVE WILL MOVE NORTHEAST...AND THE LONG WAVE TROUGH OVER THE ROCKIES
WILL MOVE OVERHEAD ONCE AGAIN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1207 AM EST WED NOV 19 2014
LAKE EFFECT SNOW WILL BRING WIDELY VARYING CONDITIONS THROUGH
WEDNESDAY EVENING. CONDITIONS WILL BE MOSTLY MVFR EXCEPT AREAS
FROM MKG TO GRR WHERE IFR IS EXPECTED TO PREVAIL. VFR AND MVFR
CONDITIONS CAN BE EXPECTED MOST OF THE TIME FROM BTL TO JXN.
SOUTHWEST WINDS WILL GUST TO 20 KNOTS AT TIMES THROUGH WEDNESDAY.
&&
.MARINE...
ISSUED AT 259 PM EST TUE NOV 18 2014
NONE OF OUR REPORTING STATIONS HAVE BEEN SHOWING GALES THIS
AFTERNOON SO I CANCELED THE GALE WARNING AND ISSUED A SMALL CRAFT
ADVISORY FROM NOW THROUGH THURSDAY EVENING. WE WILL HAVE A SHORT
WINDOW OF GALES WEDNESDAY EVENING BUT TO KEEP HEADLINES SIMPLE FOR
NOW WE WENT WITH THE DOMINATE WIND SPEED WHICH IS BELOW GALE
FORCE. LATER SHIFTS MAY WELL UPGRADE TO GALES SO WHAT FOR POSSIBLE
UPDATES TO THIS WITH LATER FORECASTS.
&&
.HYDROLOGY...
ISSUED AT 259 PM EST TUE NOV 18 2014
I AM RATHER CONCERNED ABOUT THE FLOOD POTENTIAL FOR THE WEEKEND AS
STRONG STORM MOVES THROUGH THE GREAT LAKES BRINGING HEAVY RAIN
OVER THE CURRENT SNOW PACK WITH FROZEN GROUND. AFTER COORDINATION
WITH THE NORTH CENTRAL RIVER FORECAST CENTER... WE DECIDED THERE
IS POTENTIAL FOR SOME FLOODING IS THIS WEEKEND. AT THIS POINT IT
IS MINOR BUT WE WILL HAVE TO STAY ON TOP OF THIS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR MIZ037-043-
050-056-064-071.
WINTER WEATHER ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR
MIZ044-051-057-065-072.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR LMZ844>849.
&&
UPDATE...LAURENS
SYNOPSIS...WDM
SHORT TERM...HOVING
LONG TERM...NJJ
AVIATION...OSTUNO
HYDROLOGY...WDM
MARINE...WDMHazardous weather outlook, Nov 18, 5:34 AM EST, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 534 AM EST TUE NOV 18 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-191045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 534 AM EST TUE NOV 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HEAVY LAKE EFFECT SNOWS WILL CONTINUE TODAY ACROSS WESTERN LOWER MICHIGAN. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ALONG AND WEST OF A LINE FROM BATTLE CREEK TO IONIA TO BIG RAPIDS. GUSTY WEST WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. NEAR WHITEOUTS CAN BE ANTICIPATED AS WELL...DUE TO BOTH FALLING AND BLOWING SNOW. TRAVEL WILL BE IMPACTED BY LIMITED VISIBILITIES AND SNOW COVERED AND SLIPPERY ROADS. THE LAKE EFFECT SNOW WILL TAPER OFF SOME TONIGHT...BUT IT WILL NOT END. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL SNOW WILL OCCUR FROM WEDNESDAY INTO THURSDAY WITH MORE ACCUMULATIONS ANTICIPATED. THE HEAVIEST ACCUMULATIONS WILL BE TOWARDS LAKE MICHIGAN...ESPECIALLY FROM HOLLAND NORTH UP THE SHORE TOWARDS LUDINGTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-191045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 534 AM EST TUE NOV 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS ARE EXPECTED ON LAKE MICHIGAN...ESPECIALLY THIS MORNING BEFORE TAPERING JUST A BIT THIS AFTERNOON AND TONIGHT. WAVES AROUND 10 FEET TODAY WILL SUBSIDE INTO THE 6 TO 9 FOOT RANGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER BURST OF GALE FORCE WINDS ARE EXPECTED FOR WEDNESDAY NIGHT. LARGE WAVES AND CONDITIONS HAZARDOUS TO MOST WATER CRAFT CAN BE ANTICIPATED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
In the hours before
Local storm report, Nov 18, 9:46 PM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
946 PM EST TUE NOV 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM SNOW 4 W SHELBYVILLE 42.59N 85.71W
11/18/2014 M15.7 INCH ALLEGAN MI PUBLIC
STORM TOTAL SNOWFALL SO FAR. SPOTTER NOTED
THAT 2 INCHES OF SNOW HAS FALLEN IN THE LAST
2 HOURS AND 15 MINUTES.
&&
JAMLocal storm report, Nov 18, 10:00 PM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 PM EST TUE NOV 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW 1 W GRATTAN 43.08N 85.40W
11/18/2014 M9.0 INCH KENT MI AMATEUR RADIO
STORM TOTAL SNOWFALL
&&
JAMLocal storm report, Nov 18, 10:49 PM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1049 PM EST TUE NOV 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW 5 SW SHEPHERD 43.47N 84.76W
11/18/2014 M1.5 INCH ISABELLA MI TRAINED SPOTTER
SPOTTER REPORTED HEAVY SNOW THAT FELL FOR 1
HOUR AND 30 MINUTES. THIS REPORT ONLY
REFLECTS THIS PERIOD.
&&
JAMLocal storm report, Nov 18, 11:05 PM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1105 PM EST TUE NOV 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW GREENVILLE 43.18N 85.25W
11/18/2014 M9.0 INCH MONTCALM MI TRAINED SPOTTER
STORM TOTAL SNOWFALL. 5.0 INCHES FELL TODAY.
&&
JAMLocal storm report, Nov 19, 12:11 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1211 AM EST WED NOV 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM SNOW 3 ENE KENTWOOD 42.89N 85.54W
11/18/2014 M15.6 INCH KENT MI OFFICIAL NWS OBS
STORM TOTAL SNOWFALL THROUGH MIDNIGHT. DAILY
TOTAL WAS 9.6 INCHES, WHICH BROKE THE DAILY
SNOWFALL RECORD OF 2.9 INCHES SET IN 1989
&&
JAMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 9:01 PM EST | Small Craft Advisory | GRR | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.